MAUDE Adverse Event Report: CORDIS US. CORP MAXI LD; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP MAXI LD; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4171460S
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 14mm x 6cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter was caught during the procedure and fell off.The balloon was caught during removal from a non-cordis stent and the separation occurred while trying to withdraw the balloon catheter.There were attempts to retrieve the separated segment from the patient using an unknown device; however, the retrieval was unsuccessful, and the patient was transported by ambulance to the hospital for surgery.The separated segment was successfully removed during the surgical intervention.The target vessel was the iliac vein, which was neither calcified nor tortuous.The separation occurred in the iliac vein.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components or the protective balloon cover.The device maintained negative pressure during preparation.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d4, d9, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon of a 14mm x 6cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter was caught during the procedure and fell off.The balloon was caught during removal from a non-cordis stent and the separation occurred while trying to withdraw the balloon catheter.There were attempts to retrieve the separated segment from the patient using an unknown device; however, the retrieval was unsuccessful, and the patient was transported by ambulance to the hospital for surgery.The separated segment was successfully removed during the surgical intervention.The target vessel was the iliac vein, which was neither calcified nor tortuous.The separation occurred in the iliac vein.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components or the protective balloon cover.The device maintained negative pressure during preparation.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 82322550 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, the reported customer complaint of ¿balloon separated and pta/ptca system withdrawal difficulty through a previously deployed stent¿ could not be observed.Without the return of the device and with no procedural films or images, it is not possible to draw a conclusion about a clinical relationship between the device and the event.The cause of the reported event could not be determined.It is possible that factors related to the procedure, handling, and/or patient anatomy contributed to the reported event.However, interaction between the previously implanted stent and the balloon can create circumstances in which the balloon may get caught and friction from attempting to disengage the device from the stent can cause material to weaken and separate.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.¿ based on the information available for review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no corrective/preventative actions will be taken at this time.
 
Event or Problem Description
As reported, the balloon of a 14mm x 6cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter was caught during the procedure and fell off.The balloon was caught during removal from a non-cordis stent and the separation occurred while trying to withdraw the balloon catheter.There were attempts to retrieve the separated segment from the patient using an unknown device; however, the retrieval was unsuccessful, and the patient was transported by ambulance to the hospital for surgery.The separated segment was successfully removed during the surgical intervention.The target vessel was the iliac vein, which was neither calcified nor tortuous.The separation occurred in the iliac vein.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components or the protective balloon cover.The device maintained negative pressure during preparation.The device was not returned as expected.

Brand Name
MAXI LD
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key22168095
Report Number3007635982-2025-00121
Device Sequence Number7829273
Product Code LIT
UDI-Device Identifier20705032002452
UDI-Public(01)20705032002452(17)260331(10)82322550
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K963000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue Number4171460S
Device Lot Number82322550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DEVICE; WALL STENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient Weight53 KG